Doxycycline esophageal ulcers?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

woodswalker
Regular Member


Date Joined Oct 2008
Total Posts : 99
   Posted 6/1/2009 2:24 PM (GMT -7)   
I have been on Doxycycline 400mg per day for a month

I've been having some discomfort in my stomach and esophagus for the last three weeks. I'm always careful to eat enough with the doxy and not to lay down after. Last night I woke up in the middle of the night with pain, acid reflux and a feeling like a balloon blowing up and then deflating in my stomach -- It still feels about the same this afternoon. I'm seeing my doc tomorrow but was hoping to compare notes with someone here.

Anyone else have these symptoms?
9/28/08 - 11/8/08 100mg Doxy b.i.d. 42 days
11/5/08 - 11/20/08 Salt/C, grapefruit seed extract, COQ10, omega 3.
11/20/08 -> reduced Salt/C, omega 3, Acidolphilus and Saccharomyces, low carb, no wheat, no alcohol, no yeast, no caffeine, no sugar.
Ceftin 500mg, 2x per day; Plaquenil 200mg, 2x per day; Mepron 750mg, 2x per day; Zithromax 500mg, 1x per day.

3/26/09 - Doxy. 200mg 4x, Plaquennil 200mg 2X, Clarithromycin 500mg X2
Acidolphilus and Saccharomyces, anti-inflammatory herbs with cat's claw & omega 3.
Low carb, no wheat, no alcohol, no yeast, no caffeine, no sugar.


ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 6/1/2009 2:39 PM (GMT -7)   

Hi woodswalker.  I am sorry you are having this.

Do you drink a full glass of water when you take the Doxy?  This is as important as not laying down for an hour after taking it.  When I took Doxy, I did ulcerate my esophagus and it is excrutiating pain.  Drinking a full glass of water should help.

Good luck at your appointment tomorrow.  Let us know how it goes.

 


alfers
Veteran Member


Date Joined May 2005
Total Posts : 2671
   Posted 6/1/2009 4:05 PM (GMT -7)   
Could very well be an ulcer. Let us know what your doc says. I have a stomach ulcer right now, not from antibiotics, but from taking too much Aleve after falling and hurting my ribs. The ulcer just feels like a crazy burning pain in my upper abdomen, so bad that I can't get up from bed if I don't take something like Pepcid or Prilosec. I think a feeling of fullness can be a symptom of an ulcer too. Good luck at the doctor.
Lyme and co-infections since approximately 2002. Diagnosed in 2005. Treated for two years solid. Diagnosed with Lymphomatoid Papulosis in October 2007. Currently back on abx.

Moderator for Lyme Disease forum


Jendays247
Veteran Member


Date Joined Jul 2006
Total Posts : 652
   Posted 6/1/2009 8:50 PM (GMT -7)   
Not sure if this will help, but when I was on Doxy, I always made sure to eat something HEAVY after I took my dose, and I learned very well how to sleep sitting straight up. I don't know what I'll do this time around because I'll be going gluten free, but on my last doxy adventure I always followed the pills with 12 grain bread or something heavy like that. I never had any problems. And yes, lots of water.
http://www.myspace.com/399827188


Lala429
Regular Member


Date Joined Apr 2009
Total Posts : 55
   Posted 6/2/2009 12:59 PM (GMT -7)   
I too am on 400 mg doxy and 2g IV Rocephin (so I risk billary sludging as well). I've been on Aciphex for over a year (before my tick bite) for my acid reflux and so far (1 month on the doxy, going into 4th month on the Rocephin) so good. So perhaps your doc could give you that or anything like Protonix, Prevacid, etc. I just find the Aciphex works best. It's expensive, but if you have Rx coverage, you just pay co-pay.

woodswalker
Regular Member


Date Joined Oct 2008
Total Posts : 99
   Posted 6/14/2009 7:22 PM (GMT -7)   
Thanks everyone.

I am better now. On new abx -- no more Doxy!
Yes, I agree. It is essential to eat enough and drink an entire glass of water when taking Doxy. I knew this yet, I had company -- got distracted at dinner -- took meds at bedtime with only a bit of popcorn and water. Woke up feeling like my insides were on fire!

Spent three days on just liquids and antacids another three days on very soft foods...
9/28/08 - 11/8/08 100mg Doxy b.i.d. 42 days
11/5/08 - 11/20/08 Salt/C, grapefruit seed extract, COQ10, omega 3.
11/20/08 -> reduced Salt/C, omega 3, Acidolphilus and Saccharomyces, low carb, no wheat, no alcohol, no yeast, no caffeine, no sugar.
Ceftin 500mg, 2x per day; Plaquenil 200mg, 2x per day; Mepron 750mg, 2x per day; Zithromax 500mg, 1x per day.

3/26/09 - Doxy. 200mg 4x, Clarithromycin 500mg X2
Acidolphilus and Saccharomyces, anti-inflammatory herbs with cat's claw & omega 3.
Low carb, no wheat, no alcohol, no yeast, no caffeine, no sugar.


3whiteroses
Regular Member


Date Joined Jun 2009
Total Posts : 184
   Posted 6/15/2009 9:18 AM (GMT -7)   
I am taking Doxy now and my prescription bottles says to take it on an empty stomach.

Take medication on empty stomach - 1 hour before or 2 - 3 hours after eating. I believe it you are eating on the medication it may intefere with absorption of the medication. Anyone taking the doxy may want to check with your doctor or pharmacist.

Also the medicine bottle says do not lie down for at least 30 minutes after taking the medication.

I normally eat in the morning wait two hours to take it and then wait two hours to eat again. So far so good. The one day I took before eating breakfast I puked my guts up.

Regards,

Angela

Prayerful
Regular Member


Date Joined Oct 2005
Total Posts : 297
   Posted 8/24/2014 12:18 PM (GMT -7)   
3whiteroses said...


I normally eat in the morning wait two hours to take it and then wait two hours to eat again. So far so good. The one day I took before eating breakfast I puked my guts up.

Regards,

Angela


Just happened to notice your post and wonder if you will see this or not.
In the morning have your breakfast and then 2 hours later take 1st dose of doxy. Then wait (at least) 2 hours and then have your next meal. 
If you are taking doxy twice a day, your 2nd dose would be taken at nighttime, 2 hours after your supper, and then if you wanted a snack later on, your would have to wait another two hours to have that snack.
And so, if you ate supper at 6 PM, you would take your 2nd doxy at 8 PM, and then if you wanted a snack, you would have to wait until 10 PM or later. That is what I have been told by several pharmacists and doctors.

Post Edited (Prayerful) : 8/24/2014 6:37:14 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 12:46 AM (GMT -7)
There are a total of 2,895,636 posts in 317,819 threads.
View Active Threads


Who's Online
This forum has 157428 registered members. Please welcome our newest member, Roberto Kiehn.
251 Guest(s), 2 Registered Member(s) are currently online.  Details
searchinginla, testuser1234


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.